Sandoz Recalls One Lot Of Enoxaparin Sodium Injection

Sandoz, Inc., an unit of Novartis Pharma AG, is recalling one lot of deep vein thrombosis (DVT) medication Enoxaparin Sodium in the form of injection for the potential exposure to high temperatures that may have impacted product effectiveness, the U.S. Food and Drug Administration or FDA said in a statement.

The company said a portion of the single lot experienced a temperature excursion during shipment, which may have significantly impacted the effectiveness. There may be reasonable probability of risk for patients with health conditions that the product is intended to treat.

The FDA warned that patients could be at risk for blood clots blocking blood vessels, an artery, or traveling to other tissues or organs causing pain, swelling, stroke, clots to the lung or death as a result of the underlying condition.

However, the company has not received reports of any adverse events or injuries associated with the recalled lot, which was shipped to customers in the months of September and October 2021. It was distributed across the U.S. to wholesalers and retailers.

Enoxaparin Sodium is used for prevention of DVT and the product is packaged in cartons containing ten 0.4 mL syringes. The recall involves one lot (SAB06761A) of Enoxaparin Sodium Injection, USP 40 mg/0.4 mL Single-Dose Syringes, with expiration date of April 2023 and date of manufacture of May 26, 2021.

The company noted that the recall does not apply to any other strengths of Sandoz Enoxaparin Sodium Injection.

The Princeton, New Jersey-based company urged consumers who have the recalled injection to stop using it and immediately consult with their physician to attain another prescription, and return the product to where originally purchased.

Enoxaparin Sodium injection is indicated for prevention of DVT, a condition that occurs when a blood clot forms in a deep vein, usually in the legs that can occur after surgeries or in patients with restricted mobility during illness; or prevention of complications associated with heart attacks.

Source: Read Full Article